Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Oct 15, 2021, 6:32 PM EDT for Hardin County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 6:32 PM EDT (22:32 UTC)
- Expired
- Oct 15, 2021, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.00 in
- Wind
- 45
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WWUS81 KILN 152232
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
632 PM EDT Fri Oct 15 2021
OHZ026-152300-
Hardin OH-
632 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HARDIN
COUNTY THROUGH 700 PM EDT...
At 631 PM EDT, a strong thunderstorm was located near Kenton, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Kenton, Hepburn, Mentzer and Pfeiffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
4057 8342 4052 8364 4052 8367 4065 8364
4075 8350
TIME...MOT...LOC 2231Z 236DEG 36KT 4064 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
$$
FranksWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:42 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 15, 3:42 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 342 PM EDT Fri Oct 15 2021 .SYNOPSIS... Thunderstorm chances continue through late Friday evening, with a transition to mainly showers later Friday night through Saturday morning. High pressure begins to build in later on Saturday behind the cold front, offering dry conditions with cooler than average temperatures. An extended period of dry weather is expected through the middle of next week, with temperatures trending closer to normal for this time of year. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... At 19z, radar is showing mainly showers across northern KY, extending into portions of southern OH. This has been an area where increased cloud coverage and non-convective precipitation has persisted for much longer - a limiting factor in favorable thunderstorm development for the afternoon. Further north and northwest, while still not the most favorable environment, better daytime heating has allowed for increased instability. This will be an area of focus through the evening hours as a weak line of storms are beginning to develop. SPC Mesoscale forecast still only has about 500 J/kg of MLCAPE, which is pretty marginal for severe weather potential. While the message has been that the thermodynamics are less-than-favorable today for severe weather, wind shear and overall kinematics are still conducive for developing strong to severe storms. Anticipate a few storms in west-central OH and portions of the Miami Valley will still observe a few strong to severe wind gusts, but it will be a battle to find an area where instability is favorable to develop storms that meet severe criteria. Mesoanalysis has the surface low positioned across northwest OH. As this low pushes further northeast, the concern for low-level rotation begins to diminish as unidirectional flow from the southwest becomes favored across our CWA. Additionally, 0-3km bulk shear of 20-30 kts is oriented more parallel to the line of storms developing, which would help with limiting rotation potential. While the concern for an isolated tornado remains, the odds are not as much in our favor with the faster progression of the low. Thus, straight-line winds remain the primary concern with these storms through the evening, mainly through 8 PM. After the line of storms moves through, additional showers and perhaps a few rumbles of thunder are expected tonight along the cold front. Rain shower chances actually increase throughout the entire fa later tonight with the influence of the cold front, but the severe weather concern will have ended with this precipitation. With the progressive nature of the showers, not anticipating any hydro issues, but locally heavy rainfall will be possible. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Cold front exits our fa Saturday morning. A few light showers may linger in west-central OH the longest, but will likely taper off by the afternoon. Meanwhile, notable clearing will begin Saturday morning across our west, with skies becoming mostly sunny for the majority of our CWA on Saturday with the exception of western and central OH. Strong winds aloft will help enhance winds at the surface. Sustained northwesterly winds of 15-20 mph are possible, with gusts up to 20-30 mph. A cooler and drier air mass settles in - providing conditions that are much more fall-like. Temperatures will struggle to break above 60 for a number of our northern counties on Saturday. Saturday night, a few clouds will traverse our northern/eastern CWA to start the night before mostly clearing out. Winds will subside some, but continue to remain around 5-10 mph overnight. Even with the winds remaining slightly on the higher side, overnight lows will plummet into the lower to middle 40s, with a few of our climatologically cooler spots dropping into the upper 30s. No mention of frost as of yet due to the winds staying up. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Amplified mid/upper level flow with sharp trough over the northeast and a large ridge over the nations mid section. This places the Ohio Valley in northwest flow with surface high pressure building across the area Sunday into early next week. This high will offer drier conditions. Temperatures look to be a little below normal with highs on Sunday in the lower and middle 60s, warming slowly into the middle and upper 60s on Monday. A broad mid level ridge to build into the area with a low level west to southwest flow developing on the back side of surface high. This pattern will offer dry weather with slightly above normal temperatures into the middle of next week. Highs are expected to be in the upper 60s to the lower 70s for both Tuesday and Wednesday. Shortwave to track through the Great Lakes Thursday/Thursday night. Chances for rain showers begin to develop Wednesday night into Thursday. Some model differences exist regarding how quick pcpn ends Friday, so will limit any mention of a shower to slight chance. Temperatures turn cooler with highs Thursday ranging from 65 to 70 and 60 to 65 on Friday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MVFR CIGs are being observed across majority of terminals. CIGs may bounce between MVFR/VFR through the afternoon, but decided to just go with a prevailing MVFR based on satellite trends and increasing moisture/lift ahead of the cold front. Isolated IFR cannot be ruled out, especially near KCVG/KLUK. Winds will increase through the afternoon out of the south- southwest, with sustained 10-15 kts and gusts of 20-25 kts. Higher wind gusts in thunderstorms will be possible. Gusty winds are expected to linger through Saturday even behind the cold front - shifting towards the northwest. Scattered showers are showing up on radar around all the terminals. We will begin to see better chances for thunderstorms to develop later this afternoon into the evening. Models suggest a line of storms developing by the mid to late afternoon - likely impacting majority of taf sites. Thus, included a prevailing -SHRA with a mention of VCTS. Brief reductions to MVFR/IFR vsbys possible within the heavier showers/storms. Behind this line of storms, another wave of precipitation will move in a few hours later along the cold front. Thunderstorm chances are greatly reduced in this next round of showers along the cold front, so removed a mention of thunder between 03z-06z. MVFR/IFR CIGs expected tonight into Saturday morning with low stratus clouds. Additionally, MVFR vsbys become more widespread. Conditions gradually improve to VFR near the end of the period. Held onto MVFR CIGs longer at KCMH/KLCK since the surface low will be in closer proximity. OUTLOOK... No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Clark NEAR TERM...Clark SHORT TERM...Clark LONG TERM...AR AVIATION...Clark
Hazardous weather outlook, Oct 15, 3:10 AM EDT, 15 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 310 AM EDT Fri Oct 15 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160800- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 310 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are likely this afternoon through early evening, with the primary threat being strong to damaging wind gusts. A tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Oct 15, 5:45 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
545 PM EDT Fri Oct 15 2021
OHZ051-152215-
Miami OH-
545 PM EDT Fri Oct 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL MIAMI COUNTY
THROUGH 615 PM EDT...
At 544 PM EDT, strong thunderstorms were located along a line
extending from Pleasant Hill to West Milton, moving northeast at 30
mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Troy, Tipp City, West Milton, Pleasant Hill, Union, Laura, Fletcher,
Casstown, Ludlow Falls, Farrington, Garland and Grayson.
This includes I-75 in Ohio between mile markers 67 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4017 8409 3995 8413 3992 8441 4005 8440
TIME...MOT...LOC 2144Z 241DEG 26KT 4006 8432 3995 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 5:57 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
557 PM EDT Fri Oct 15 2021
OHZ026-044-152230-
Logan OH-Hardin OH-
557 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LOGAN
AND SOUTHWESTERN HARDIN COUNTIES THROUGH 630 PM EDT...
At 556 PM EDT, a strong thunderstorm was located over Russells Point,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Russells Point, Lakeview, Belle Center, Chippewa Park, Roundhead and
Lewistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4053 8368 4040 8392 4047 8398 4054 8390
4054 8388 4055 8388 4060 8382
TIME...MOT...LOC 2156Z 231DEG 39KT 4048 8388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 6:05 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
605 PM EDT Fri Oct 15 2021
OHZ051>053-152230-
Champaign OH-Clark OH-Miami OH-
605 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN, NORTHWESTERN CLARK AND SOUTHEASTERN MIAMI COUNTIES THROUGH
630 PM EDT...
At 604 PM EDT, a strong thunderstorm was located over Tipp City,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Tipp City, New Carlisle, Christiansburg, Haven View, State
Route 41 at State Route 235 and Grayson.
This includes I-75 in Ohio between mile markers 67 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4010 8393 3996 8396 3994 8422 3999 8422
4003 8418
TIME...MOT...LOC 2204Z 250DEG 27KT 3999 8415
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Oct 15, 6:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
632 PM EDT Fri Oct 15 2021
OHZ026-152300-
Hardin OH-
632 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HARDIN
COUNTY THROUGH 700 PM EDT...
At 631 PM EDT, a strong thunderstorm was located near Kenton, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Kenton, Hepburn, Mentzer and Pfeiffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
4057 8342 4052 8364 4052 8367 4065 8364
4075 8350
TIME...MOT...LOC 2231Z 236DEG 36KT 4064 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:45 PM EDT | Special Weather Statement | ILN | Miami | 30 min |
| Oct 15, 5:57 PM EDT | Special Weather Statement | ILN | Logan | 33 min |
| Oct 15, 6:05 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.